Alert archive / Wisconsin / Special Weather Statements in 2017
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Aug 3, 2017, 7:13 PM CDT for Dodge County, Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2017, 7:13 PM CDT (00:13 UTC)
- Expired
- Aug 3, 2017, 7:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Milwaukee, WI
County Dodge County, WI
The radar
The Milwaukee radar (KMKX), 49 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
684
WWUS83 KMKX 040013
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
713 PM CDT THU AUG 3 2017
WIZ057-058-063-040045-
Dodge-Columbia-Dane-
713 PM CDT THU AUG 3 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COLUMBIA...
NORTHEASTERN DANE AND SOUTHWESTERN DODGE COUNTIES...
At 712 PM CDT, a strong thunderstorm was located near Sun Prairie,
moving east at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Sun Prairie, Watertown, Columbus, Marshall, Reeseville, Richwood,
Lowell, Danville, Deansville, East Bristol and Leipsig.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4344 8879 4323 8869 4320 8901 4319 8901
4317 8921 4330 8928
TIME...MOT...LOC 0012Z 255DEG 28KT 4325 8914
$$
HENTZWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 3, 6:36 PM CDT, 37 minutes earlier.
Area forecast discussion, Aug 3, 6:36 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 636 PM CDT Thu Aug 3 2017 .UPDATE...Cold front will continue to generate scattered convection next several hours as it progresses east across southern WI. Strong 6km bulk shear and increasing low level shear so can not rule out an isolated tornado as well as large hail and damaging winds. Convection should push to the east of the area by 02-03z. Bumped up winds for the overnight as stronger wind gusts are expected as sfc low deepens and pushes to the northeast, resulting in tightening pressure gradient. Wind gusts to 25 to 30 knots possible later tonight. && .AVIATION(00Z TAFS)...Scattered convection will continue through 02-03Z before moving off to the east. Strong cold air advection will bring low clouds across southern WI overnight with gusy west to northwest winds. && .MARINE...Scattered convection will continue through the evening, diminishing after 03-04Z. Strong winds and large hail still possible with the storms. May need to push up the start of the Small Craft Advisory with the evening update. && .PREV DISCUSSION... (Issued 304 PM CDT Thu Aug 3 2017) SHORT TERM... Tonight and tomorrow...confidence is Medium. Low pressure currently situated over western Wisconsin will continue to push east through the evening. A round of thunderstorms is currently across our eastern counties and will move out over the next hour or so. A substantial area of clearing has developed across our west ahead of the cold front, which is currently in the vicinity of the Mississippi River. This clearing will allow for some destabilization before the front arrives. Moreover, the unseasonably dynamic low will allow for deep layer shear to build into the 30- 40kt range, and low level shear to nudge toward 20kts. This combination of lift, moisture, instability, and wind shear points to the possibility for a third round of storms in the late afternoon to early evening hours. Some of these storms may become severe. Hail and strong winds pose the greatest threat, but we cannot rule out to possibility of a tornado or two. Once the cold front moves through the area, brisk northwest winds will usher in much cooler temps. Moreover, the lowest levels of the atmosphere look rather saturated through at least mid day, keeping clouds in place until the afternoon. We may even see a few showers on the backside of the low, especially toward our north. Highs on Friday will likely only make it to around 70 degrees and winds will remain gusty through the day. Friday night and Saturday...Forecast Confidence is Medium The negative upper trough across the Great Lakes lifts northeast into southeast Canada with a west/northwest upper flow across southern Wisconsin. 700 mb upward motion increases Saturday afternoon as 700 mb rh increases. High pressure will move across Wisconsin and the western Great Lakes. some light showers may spread in later Saturday. LONG TERM... Sunday through Friday...Forecast confidence is Medium. Another rather strong shortwave will move across Wisconsin Sunday night and Monday bringing shower/thunderstorm chances Sunday into Monday. Surface high pressure centered south of the area should bring some drying in the Tuesday/early Wednesday morning time frame. Yet another shortwave Will move across the lake Superior and Wisconsin area Wednesday. The chance of showers/thunderstorms will return later Wednesday into Thursday with the shortwave and associated cold front. AVIATION(18Z TAFS)... Model guidance in reasonably good agreement on how a complex situation will play out over the next 36 hours. IFR cigs across the northern half of the area will continue to push north while a line of showers and storms currently east of the Mississippi River push east. Additionally, isolated storms have developed ahead of this line. Some of these storms may become strong, especially closer to the WI/IL border. This line of storms should move out of the area by the mid afternoon. It appears that by mid to late afternoon, yet another round of showers and storms may develop along a cold front, which is currently across southern MN/central IA. This round of storms has the potential to be strong to severe. The cold front will push through southern Wisconsin by mid evening, ending the thunderstorm threat. Brisk NW winds and much cooler air will build in behind the cold front. Additionally, there is high confidence that IFR cigs will build back in from the NW beginning around midnight, lasting until the low level moisture is scoured out of the area by Friday afternoon. Finally, we will be close to hitting LLWS criteria tomorrow morning and into the afternoon. High confidence that winds will reach up to 40kts around 2kft, but winds at the surface will be in the 10-15 kt range. Chose to leave LLWS out for now, but it may need to be added later. MARINE... Strong northwest winds will develop in the wake of the departing low pressure system. Beginning Friday morning, winds will begin to exceed small craft advisory criteria. As such, a Small Craft Advisory will be issued for much of the day on Friday. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...Small Craft Advisory from 7 AM to 9 PM CDT Friday for LMZ643>646. && Update/Aviation/Marine...MBK Tonight/Friday and Aviation/Marine...BSH Friday Night through Thursday...Hentz
Hazardous weather outlook, Aug 3, 3:24 PM CDT, 3 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 324 PM CDT Thu Aug 3 2017 WIZ046-047-051-052-056>060-062>072-042030- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 324 PM CDT Thu Aug 3 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Tonight Severe thunderstorms are possible into this evening ahead of a cold front. Hazards include damaging wind and large hail. A tornado is also possible. .DAYS TWO THROUGH SEVEN...Friday through Thursday Thunderstorms are possible at times from Sunday into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. LMZ643>646-042030- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 324 PM CDT Thu Aug 3 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight Severe thunderstorms are possible into the evening. .DAYS TWO THROUGH SEVEN...Friday through Thursday A Small Craft Advisory is in effect for Friday into Friday night. Thunderstorms are possible at times from Sunday into Tuesday. Hentz www.weather.gov/mkx
In the hours before
Special weather statement, Aug 3, 6:16 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
616 PM CDT THU AUG 3 2017
WIZ071-072-032345-
Racine-Kenosha-
616 PM CDT THU AUG 3 2017
...A STRONG THUNDERSTORM WILL AFFECT RACINE AND NORTHEASTERN KENOSHA
COUNTIES...
At 616 PM CDT, a strong thunderstorm was located over Eagle Lake, or
near Union Grove, moving east at 30 mph.
Winds in excess of 30 mph and dime size hail are possible with this
storm.
Locations impacted include...
Kenosha, Racine, Mount Pleasant, Sturtevant, Union Grove, Wind Point,
Eagle Lake, Waterford North, Caledonia, Waterford, Elmwood Park,
North Bay, Franksville, Kansasville and North Cape.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4276 8777 4271 8777 4267 8779 4267 8780
4266 8781 4261 8782 4260 8818 4278 8822
4284 8795 4284 8781 4280 8777 4276 8776
TIME...MOT...LOC 2316Z 260DEG 19KT 4271 8811
HENTZSpecial weather statement, Aug 3, 6:19 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
619 PM CDT THU AUG 3 2017
WIZ046-032345-
Marquette-
619 PM CDT THU AUG 3 2017
...A STRONG THUNDERSTORM WILL AFFECT MARQUETTE COUNTY...
At 619 PM CDT, a strong thunderstorm was located 10 miles northeast
of Wisconsin Dells, moving east at 35 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Montello, Westfield, Lawrence, Packwaukee, Oxford, Endeavor,
Neshkoro, Springfield Corners, Glen Oak, Briggsville and Harrisville.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4388 8919 4387 8920 4382 8920 4381 8918
4377 8918 4376 8925 4364 8925 4364 8960
4398 8960 4398 8921
TIME...MOT...LOC 2319Z 254DEG 31KT 4372 8960
HENTZSpecial weather statement, Aug 3, 6:40 PM CDT, 33 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 640 PM CDT THU AUG 3 2017 WIZ063-064-040015- Jefferson-Dane- 640 PM CDT THU AUG 3 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DANE AND SOUTHERN JEFFERSON COUNTIES... At 639 PM CDT, a strong thunderstorm was located near Edgerton, moving east at 35 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Whitewater, Stoughton, Fort Atkinson, Jefferson, Edgerton, Johnson Creek, Cambridge, Lake Ripley, Lake Koshkonong, Rome, Albion, Hebron, Utica, Rockdale, Busseyville and Helenville. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4285 8920 4294 8924 4310 8870 4284 8860 TIME...MOT...LOC 2339Z 254DEG 30KT 4288 8910 HENTZ
Special weather statement, Aug 3, 6:51 PM CDT, 22 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 651 PM CDT THU AUG 3 2017 WIZ057-063-040015- Columbia-Dane- 651 PM CDT THU AUG 3 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COLUMBIA AND NORTHEASTERN DANE COUNTIES... At 650 PM CDT, a strong thunderstorm was located over Windsor, moving east at 35 mph. Winds in excess of 30 mph and dime size hail are possible with this storm. Locations impacted include... Eastern Madison, Sun Prairie, Waunakee, Windsor, Columbus, Marshall, Deforest, Fall River, Deansville, Token Creek, East Bristol and Morrisonville. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4317 8901 4313 8943 4327 8946 4341 8901 TIME...MOT...LOC 2350Z 254DEG 30KT 4321 8937 HENTZ
Special weather statement, Aug 3, 7:00 PM CDT, 13 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 700 PM CDT THU AUG 3 2017 WIZ046-047-040030- Marquette-Green Lake- 700 PM CDT THU AUG 3 2017 ...A STRONG THUNDERSTORM WILL AFFECT GREEN LAKE AND SOUTHEASTERN MARQUETTE COUNTIES... At 659 PM CDT, a strong thunderstorm was located near Montello, or 18 miles northeast of Portage, moving east at 35 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Montello, Markesan, Princeton, Green Lake, Manchester, Kingston, Marquette and Dalton. LAT...LON 4396 8889 4370 8889 4364 8930 4382 8937 TIME...MOT...LOC 2359Z 254DEG 30KT 4376 8923 HENTZ
Special weather statement, Aug 3, 7:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
713 PM CDT THU AUG 3 2017
WIZ057-058-063-040045-
Dodge-Columbia-Dane-
713 PM CDT THU AUG 3 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COLUMBIA...
NORTHEASTERN DANE AND SOUTHWESTERN DODGE COUNTIES...
At 712 PM CDT, a strong thunderstorm was located near Sun Prairie,
moving east at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Sun Prairie, Watertown, Columbus, Marshall, Reeseville, Richwood,
Lowell, Danville, Deansville, East Bristol and Leipsig.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4344 8879 4323 8869 4320 8901 4319 8901
4317 8921 4330 8928
TIME...MOT...LOC 0012Z 255DEG 28KT 4325 8914
HENTZThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:00 PM CDT | Special Weather Statement | MKX | Green Lake | 30 min |
| Aug 3, 7:38 PM CDT | Special Weather Statement | MKX | Dodge | 22 min |
| Aug 3, 8:14 PM CDT | Special Weather Statement | MKX | Dodge | 31 min |
Nearby
Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.